Alert archive / Texas / Gale Warnings in 2015

Gale Warning 8, NWS Brownsville, TX

November 20, 2015

NWS Brownsville, TX issued this gale warning at Nov 20, 2015, 2:43 PM CST. It took effect at Nov 21, 2015, 11:00 AM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2015, 2:43 PM CST (20:43 UTC)
In effect from
Nov 21, 2015, 11:00 AM CST
Expired
Nov 22, 2015, 4:13 AM CST
In force
17 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WHUS74 KBRO 202043
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
243 PM CST FRI NOV 20 2015

...GALE CONDITIONS EXPECTED SATURDAY AND SATURDAY NIGHT...

.A STRONG COLD FRONT WILL MOVE THROUGH THE LOWER TEXAS BAY AND
GULF WATERS LATE SATURDAY MORNING. IN THE WAKE OF THIS FRONTAL
PASSAGE VERY STRONG NORTH WINDS WILL PREVAIL ACROSS THE LOWER
TEXAS BAY AND GULF WATERS REACHING NEAR GALE LEVELS ON SATURDAY
AND CONTINUING INTO SATURDAY NIGHT. VERY ROUGH BAY CONDITIONS ARE
EXPECTED WITH VERY HAZARDOUS GULF SWELLS DEVELOPING SATURDAY AND
SATURDAY NIGHT. THE MARINE CONDITIONS WILL START TO IMPROVE
SUNDAY AND SUNDAY NIGHT AS THE NORTHERLY WINDS WEAKEN AND THE
SWELLS SLACKEN.

GMZ130-132-135-150-155-170-175-210500-
/O.UPG.KBRO.GL.A.0005.151121T1500Z-151122T1200Z/
/O.NEW.KBRO.GL.W.0008.151121T1800Z-151122T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
243 PM CST FRI NOV 20 2015

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM CST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...GUSTY NORTH WINDS WILL INCREASE INTO THE 25 TO 35 KNOT
  RANGE STARTING AROUND NOON ON SATURDAY AND WILL CONTINUE INTO
  SATURDAY NIGHT.

* WAVES/SEAS...VERY ROUGH BAY CONDITIONS ARE EXPECTED ON THE 
  LAGUNA MADRE SATURDAY AND SATURDAY NIGHT. GULF SWELLS WILL 
  INCREASE INTO THE 8 TO 10 FOOT RANGE WITH SOME SWELLS POSSIBLY 
  REACHING INTO THE 11 TO 13 FOOT RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
5 follow-up statements
244 
WHUS74 KBRO 210327
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
927 PM CST FRI NOV 20 2015

...GALE CONDITIONS EXPECTED SATURDAY AND SATURDAY NIGHT...

.A STRONG COLD FRONT WILL MOVE THROUGH THE LOWER TEXAS BAY AND
GULF WATERS SATURDAY AFTERNOON. IN THE WAKE OF THIS FRONTAL
PASSAGE VERY STRONG NORTH WINDS WILL PREVAIL ACROSS THE LOWER
TEXAS BAY AND GULF WATERS REACHING NEAR GALE LEVELS ON SATURDAY
AND CONTINUING INTO SATURDAY NIGHT. VERY ROUGH BAY CONDITIONS ARE
EXPECTED WITH VERY HAZARDOUS GULF SWELLS DEVELOPING SATURDAY AND
SATURDAY NIGHT. THE MARINE CONDITIONS WILL START TO IMPROVE SUNDAY
AND SUNDAY NIGHT AS THE NORTHERLY WINDS WEAKEN AND THE SWELLS
SLACKEN.

GMZ130-132-135-150-155-170-175-211200-
/O.CON.KBRO.GL.W.0008.151121T1800Z-151122T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
927 PM CST FRI NOV 20 2015

...GALE WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 6 AM CST
SUNDAY...

* WINDS...GUSTY NORTH WINDS WILL INCREASE INTO THE 25 TO 35 KNOT
  RANGE STARTING BETWEEN NOON AND 3 PM SATURDAY AND WILL CONTINUE
  INTO SATURDAY NIGHT.

* WAVES/SEAS...VERY ROUGH BAY CONDITIONS ARE EXPECTED ON THE
  LAGUNA MADRE SATURDAY AND SATURDAY NIGHT. GULF SWELLS WILL
  INCREASE INTO THE 8 TO 12 FOOT RANGE WITH SOME SWELLS POSSIBLY
  APPROACHING 15 FEET FAR OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
379 
WHUS74 KBRO 210953 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
353 AM CST SAT NOV 21 2015

...HAZARDOUS MARINE CONDITIONS EXPECTED TODAY AND TONIGHT...

.A STRONG COLD FRONT IS FORECAST TO SWEEP THROUGH THE LOWER TEXAS
COASTAL WATERS AROUND MIDDAY TODAY. STRONG WINDS AND ROUGH SEAS
WILL QUICKLY DEVELOP ALONG AND BEHIND THIS COLD FRONT...AND A GALE
WARNING IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO
WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE
FOR TODAY AND TONIGHT. MARINE CONDITIONS SHOULD REMAIN ADVERSE
ENOUGH TO REQUIRE A SMALL CRAFT ADVISORY ALONG THE LOWER TEXAS
COAST ON SUNDAY AND SUNDAY NIGHT. 

GMZ130-132-135-150-155-170-175-211800-
/O.EXT.KBRO.GL.W.0008.151121T1700Z-151122T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
353 AM CST SAT NOV 21 2015

...GALE WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 AM CST
SUNDAY...

* WINDS...NORTH 23 TO 32 KNOTS WITH GUSTS UP TO 40 KNOTS. 

* BAY CONDITIONS/SEAS...VERY ROUGH BAY WATERS ON THE LAGUNA
  MADRE...WITH SEAS OF 8 TO 10 FEET FROM 0 TO 20 NAUTICAL MILES
  OFFSHORE AND 9 TO 11 FEET FROM 20 TO 60 NAUTICAL MILES OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

TOMASELLI
242 
WHUS74 KBRO 211902
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
102 PM CST SAT NOV 21 2015

...HAZARDOUS MARINE CONDITIONS EXPECTED TODAY AND TONIGHT...

.A STRONG COLD FRONT WILL SWEEP THROUGH THE LOWER TEXAS COASTAL
WATERS THIS AFTERNOON. STRONG WINDS AND ROUGH SEAS WILL QUICKLY
DEVELOP ALONG AND BEHIND THIS COLD FRONT. A GALE WARNING IS IN
EFFECT FOR THE LAGUNA MADRE AND THE LOWER TEXAS GULF WATERS FOR
THIS AFTERNOON AND TONIGHT. MARINE CONDITIONS SHOULD REMAIN
ADVERSE ENOUGH TO REQUIRE A SMALL CRAFT ADVISORY ALONG THE LOWER
TEXAS COAST ON SUNDAY AND SUNDAY NIGHT.

GMZ130-132-135-150-155-170-175-220315-
/O.CON.KBRO.GL.W.0008.000000T0000Z-151122T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
102 PM CST SAT NOV 21 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTH 25 TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS.

* BAY CONDITIONS/SEAS...VERY ROUGH BAY WATERS WILL PREVAIL ON THE
  BAY WITH SEAS OF 8 TO 10 FEET NEARSHORE AND 9 TO 11 FEET
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
109 
WHUS74 KBRO 220424
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1024 PM CST SAT NOV 21 2015

...HAZARDOUS MARINE CONDITIONS CONTINUING INTO SUNDAY...

HIGH PRESSURE BUILDING IN BEHIND A STRONG COLD FRONT WHICH PASSED OVER
UNSEASONABLY WARM GULF WATERS WILL CONTINUE TO BRING FREQUENTGALE
FORCE GUSTS TO THE OPEN GULF WATERS OVERNIGHT ALONG WITHHAZARDOUS
SEAS AT OR ABOVE 10 FEET IN MOST AREAS. AS THE HIGH BUILDSACROSS
THE LAGUNA MADRE...WINDS WILL CONTINUE TO GRADUALLY SUBSIDEBUT
STILL REMAIN HAZARDOUS OVERNIGHT INTO SUNDAY MORNING. CONDITIONS
WILL RAPIDLY IMPROVE BY SUNDAY NIGHT.

GMZ130-132-135-221200-
/O.CAN.KBRO.GL.W.0008.000000T0000Z-151122T1200Z/
/O.NEW.KBRO.SI.Y.0035.151122T0424Z-151122T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1024 PM CST SAT NOV 21 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 AM CST
SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 AM CST
SUNDAY. THE GALE WARNING HAS BEEN CANCELLED AND REPLACED WITH THE
ADVISORY.

* WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS...DIMINISHING TO 20 KNOTS WITH GUSTS TO 25 KNOTS AFTER 4
  AM.

* BAY CONDITIONS/SEAS...ROUGH BAY WATERS WILL PREVAIL ON THE BAY
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-221200-
/O.CON.KBRO.GL.W.0008.000000T0000Z-151122T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1024 PM CST SAT NOV 21 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35
  KNOTS...EXCEPT 40 KNOTS AT HIGH MAST LEVEL.

* SEAS...SEAS OF 9 TO 11 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

52/BSG
780 
WHUS74 KBRO 221013 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
413 AM CST SUN NOV 22 2015

...HAZARDOUS MARINE CONDITIONS TO PERSIST TODAY...

.MARINE CONDITIONS HAVE IMPROVED ENOUGH ALONG THE LOWER TEXAS
COAST TO ALLOW THE GALE WARNING TO BE CANCELLED EARLY. HOWEVER
...STRONG WINDS AND ROUGH SEAS PERSIST...AND A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO
WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OUT.
MARINE CONDITIONS SHOULD IMPROVE ENOUGH TONIGHT TO ALLOW ALL 
SMALL CRAFT ADVISORIES TO NO LONGER BE NEEDED.

GMZ150-155-170-175-221800-
/O.CAN.KBRO.GL.W.0008.000000T0000Z-151122T1200Z/
/O.NEW.KBRO.SC.Y.0045.151122T1013Z-151123T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
413 AM CST SUN NOV 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 14 TO 24 KNOTS. 

* SEAS...5 TO 8 FEET NEARSHORE...AND 6 TO 9 FEET OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-221600-
/O.EXT.KBRO.SI.Y.0035.000000T0000Z-151122T1600Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
413 AM CST SUN NOV 22 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 AM CST
THIS MORNING...

* WINDS...NORTH AROUND 20 KNOTS. 

* BAY CONDITIONS...CHOPPY BAY WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TOMASELLI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Nov 20, 1:34 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Nov 20, 1:34 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
134 PM CST FRI NOV 20 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...THE MAIN BODY OF PCPN HAS SHIFTED NORTH OVER
WILLACY AND KENEDY COUNTIES AND OUT OVER THE BAY AND GULF WATERS
AND CONTINUE TO MOVE NORTH. MORE PATCHY RAIN IS MOVING UP FROM THE
SOUTH ALSO. THE CEILINGS AND VSBYS WILL LIKELY RANGE BETWEEN
VFR/MVFR CRITERIA WITH SOME POSSIBLE BRIEF REDUCTIONS TO IFR
LEVELS AS HEAVIER SHOWERS MOVE OVER THE RGV AIRPORTS. EXPECT THE
PCPN THREAT TO SHIFT A LITTLE MORE OFFSHORE LATER THIS EVENING
INTO THE OVERNIGHT HOURS. AT THIS POINT HOWEVER THE PROBLEM WILL
LIKELY BE AREAS OF FOG AND LOW CLOUDS FORMING UP AHEAD OF THE
FRONT PUSHING SOUTH INTO DEEP SOUTH TX. THIS WILL LIKELY RESULT IN
CEILINGS TRENDING MORE TOWARDS IFR LEVELS AS THE LOW CLOUDS AND
FOG FORM UP. THE AVIATION CONDITIONS WILL IMPROVE SOMEWHAT LATER
TOMORROW AS THE COLD FRONT CLEARS THROUGH THE REGION. HOWEVER
T-STORMS WILL BE POSSIBLE TOMORROW AFTERNOON FOR THE RGV AIRPORTS
AS THE COLD FRONT MOVES CLOSER TO THE REGION.

&&

.PREV DISCUSSION... /ISSUED 838 AM CST FRI NOV 20 2015/

DISCUSSION...HAVE UPDATED THE MORNING FORECAST TO INCREASE POPS A
BIT ACROSS THE LOWER RGV. KBRO RADAR SHOWS A PRETTY LARGE AREA OF
SHOWERS WITH ISOLATED THUNDERSTORMS MOVING NORTH ALONG THE
COASTLINE OF NORTHEAST MEXICO. BELIEVE THAT SOME OF THIS RAINFALL
MAY EDGE INTO THE RGV FROM THE SOUTH WITH THE HEAVIES RAINFALL
OCCURRING ALONG THE COASTAL COUNTIES AND OFFSHORE. HAVE ALSO
UPDATED THE MARINE FORECAST TO POST A GALE WATCH FOR THE LOWER TX
MARINE LOCATIONS AFTER THE FROPA TOMORROW.

PREV DISCUSSION... /ISSUED 545 AM CST FRI NOV 20 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...KBRO DOPPLER RADAR SHOWS AN AREA OF LIGHT
PRECIPITATION APPROACHING THE MAJOR AERODROMES FROM THE
SOUTH...AND THE TIMING OF THIS RAINFALL HAS BEEN BUILT
INTO THE CURRENT SUITE OF TAFS. DRIER CONDITIONS SHOULD
DEVELOP DURING THE LATE MORNING OR EARLY AFTERNOON...
UNLESS A SECOND BATCH OF RAINFALL FARTHER DOWN THE COAST
OF TAMAULIPAS HOLDS TOGETHER AND AFFECTS THE LOCAL AREA
DURING THE AFTERNOON HOURS. ALTHOUGH VFR IS EXPECTED
THROUGH A MAJORITY OF THE NEXT 24 HOURS...THE FORMATION
OF FOG DURING THE EARLY MORNING HOURS OF SATURDAY IN
ADVANCE OF A COLD FRONT MAY BRING DEGRADED AVIATION
CONDITIONS AT THAT TIME AND UNTIL SUNRISE SATURDAY
MORNING.

PREV DISCUSSION... /ISSUED 414 AM CST FRI NOV 20 2015/

SHORT TERM  /TODAY THROUGH SATURDAY/...ISOLATED SHOWERS ARE
FLIRTING WITH THE LOWER TEXAS COASTAL WATERS RIGHT NOW...WITH A
LARGER AREA OF MORE WIDESPREAD SHOWERS OVER NORTHERN TAMAULIPAS
STATE.

TODAY...THE AFOREMENTIONED PRECIPITATION MAY AFFECT THE SOUTHERN
HALF OF THE BRO CWFA COURTESY OF WEAK INVERTED SURFACE TROUGHINESS
ALONG THE LOWER TEXAS COAST. OBSERVED HIGH TEMPERATURES WERE IN THE
MID 80S AT THE THREE OFFICIAL SITES ON THURSDAY...AND NEARLY SIMILAR
NUMBERS SHOULD OCCUR AGAIN FOR TODAY...AND WHAT IS CURRENTLY IN THE
OFFICIAL FORECAST MAY BE A COUPLE OF DEGREES TOO LOW ACROSS DEEP
SOUTH TEXAS AND THE RIO GRANDE VALLEY IF LESSER CLOUDINESS OCCURS
THAN IS CURRENTLY FORECAST.

TONIGHT...INVERTED SURFACE TROUGH INTENSIFIES SLIGHTLY...RESULTING
IN A CONTINUED SLIGHT OPPORTUNITY FOR RAINFALL INLAND AND A CHANCE
OF PRECIPITATION FOR THE ADJACENT COASTAL WATERS. INHERITED LOW
TEMPERATURES LOOKED REASONABLE AND WERE RETAINED GIVEN WHAT IS
CURRENTLY BEING OBSERVED ACROSS THE BRO CWFA FOR THE EARLY MORNING
HOURS OF FRIDAY.

SATURDAY...MAIN EVENT ARRIVES: THE FIRST MAJOR COLD FRONT OF THE
FALL SEASON. STORM PREDICTION CENTER HAS DEEP SOUTH TEXAS AND THE
RIO GRANDE VALLEY IN A GENERAL RISK OF THUNDERSTORMS...AND THIS HAS
BEEN BUILT INTO THE FORECAST FOR SATURDAY. SOMETHING TO MONITOR WILL
BE THE POTENTIAL FOR A WIND ADVISORY...WITH MEXHBV AND MEXHRL
SHOWING A BRIEF PERIOD OF 26-KNOT WINDS AND 30-KNOT WINDS...
RESPECTIVELY. GIVEN THE EARLY ARRIVAL OF THE COLD FRONT...CURRENT
HIGH TEMPERATURES INDICATED FOR THIS DAY MAY VERY WELL BE TOO WARM
ESPECIALLY WITH DENSE CLOUD COVER AND LIKELY PRECIPITATION
FORECAST.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...MAIN HIGHLIGHTS:
COLDER TEMPERATURES BEHIND THE FRONT EARLY SUNDAY MORNING WITH
A BRIEF PERIOD OF SHOWERS STILL LINGERING OVER THE LOWER VALLEY
SUNDAY.

UPPER TROUGH LIFTS NORTHEAST WITH RIDGE BUILDING ALONG THE WEST
COAST. SURFACE HIGH WILL CONTINUE TO BUILD INTO DEEP SOUTH TEXAS
SUNDAY INTO MONDAY BRINGING BELOW NORMAL TEMPERATURES EARLY SUN
MORNING. ABUNDANT DRY AIR BEHIND THE FRONT WILL ALLOW FOR SOME
CLEARING WITH MORE SUNSHINE REACHING THE SURFACE IN THE AFTERNOON
AS A RESULT WARMING TEMPERATURES BACK IN THE 60S OVER THE LOWER
RGV AND COOLER MID 50S OVER THE NORTHERN RANCHLANDS. RIDGE WEAKENS
INTO TUESDAY WITH A MORE ZONAL FLOW ALOFT ACROSS MUCH OF THE CONUS.
A WEAK 500MB SHORTWAVE TRAVELS EAST ACROSS MX INTO SOUTH TEXAS TUE
WHILE 850 MB SE FLOW FEEDS GULF MOISTURE AHEAD OF THIS WAVE WHICH
WILL INCREASE THE CHANCE OF RAIN TUESDAY AFTERNOON INTO WEDNESDAY.
WITH NO BIG CHANGES IN THE WEATHER PATTERN...THE MOISTURE CONTENT
REMAINS IN PLACE THROUGH WEDNESDAY WITH THE NEXT LOW PRESSURE SYSTEM
DIGGING SE OVER THE GREAT BASIN.

THE SOUTHEAST WINDS WILL PREVAIL AND STRENGTHEN THU THROUGH THE END
OF THE WEEK AS THE LOW PRESSURE MOVES INTO THE FOUR CORNERS REGION.
DEEPER MOISTURE WILL BE PULL NORTH ALONG THE CENTRAL PLAINS INCREASING
THE CHANCES OF RAIN SHOWERS THROUGH THE END OF THE WEEK. THE SE FLOW
WILL ALLOW FOR TEMPERATURES TO WARM BACK INTO THE 80S ACROSS THE AREA.
LOW TEMPERATURES WILL ALSO BE RISING TO THE MID 60S EARLY IN THE WEEK
AND IN THE 70S BY THE END OF THE WEEK.

MARINE...NOW THROUGH SATURDAY...BUOY 42020 REPORTED EAST WINDS
AROUND 16 KNOTS GUSTING TO AROUND 19 KNOTS WITH SEAS SLIGHTLY UNDER
6 FEET WITH A PERIOD OF 7 SECONDS AT 03 CST/09 UTC. GENERALLY
MODERATE WINDS AND SEAS ARE EXPECTED ALONG THE LOWER TEXAS COAST
TODAY AND TONIGHT IN ADVANCE OF A COLD FRONT. SMALL CRAFT WILL
LIKELY NEED TO EXERCISE CAUTION FOR A PORTION OF THE GULF OF MEXICO
WATERS EAST OF PADRE ISLAND TODAY DUE TO SEAS. THE PASSAGE OF A
STRONG COLD FRONT THROUGH THE LOWER TEXAS COASTAL WATERS SATURDAY
MORNING WILL BRING MUCH MORE ADVERSE MARINE CONDITIONS TOMORROW...
WITH SMALL CRAFT ADVISORIES LIKELY AND GALE WARNINGS INCREASINGLY
LIKELY.

SATURDAY NIGHT THROUGH FRIDAY...AS THE SURFACE HIGH BUILDS INTO
THE GULF WATERS SMALL CRAFT ADVISORY ARE POSSIBLE ACROSS THE GULF
WATERS AND LAGUNA MADRE WITH STRONG NORTHERLY WINDS. LATE MONDAY
SURFACE HIGH SHIFTS TO THE EAST VEERING EAST TO SE BY MONDAY NIGHT
INTO TUESDAY WITH MODERATE WINDS. AS THE NEXT SYSTEM DEVELOPS...
HIGHER VALUES OF MOISTURE WILL BE CONCENTRATED OVER THE AREA
ALLOWING FOR CHANCE OF SHOWERS AND THUNDERSTORMS WED THROUGH FRI.
THE SE WINDS INCREASE AND BUILD SEAS WITH THE POTENTIAL FOR SCA
POSSIBLE WED AND THU.

BRO WATCHES/WARNINGS/ADVISORIES...NONE.

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  70  75  53  60 /  30  60  30  10
BROWNSVILLE          70  76  51  60 /  30  60  30  10
HARLINGEN            69  76  50  60 /  30  60  20  10
MCALLEN              69  76  49  60 /  20  60  20  10
RIO GRANDE CITY      67  75  48  60 /  20  60  10   0
SOUTH PADRE ISLAND   72  74  56  61 /  30  60  30  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT FOR
     GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...54
GRAPHICAST/UPPER AIR...HERGERT
Hazardous weather outlook, Nov 20, 8:30 AM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 AM CST FRI NOV 20 2015

TXZ248>257-212200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND
WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
830 AM CST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
THROUGH THE ENTIRE FORECAST PERIOD.

A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF DEEP SOUTH TEXAS
AND THE RIO GRANDE VALLEY SATURDAY AFTERNOON DUE TO STRONG WINDS
BEHIND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-212200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO
BAFFIN BAY TX-COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE
OUT 20 NM-COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60
NM-WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60
NM-
830 AM CST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A GALE WATCH HAS BEEN POSTED ALONG THE LOWER TEXAS COAST SATURDAY
THROUGH SATURDAY NIGHT DUE TO STRONG NORTH WINDS AND ELEVATED SEAS
DEVELOPING IN THE WAKE OF A COLD FRONTAL PASSAGE ON SATURDAY. SMALL
CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS COAST TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Nov 20, 2:35 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
235 PM CST FRI NOV 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HEAVY RAIN       BROWNSVILLE             25.93N  97.48W
11/20/2015  E1.00 INCH       CAMERON            TX   TRAINED SPOTTER

&&

EVENT NUMBER BRO1500174

RJH

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 8:16 AM CSTGale WatchBRO6 hr
Nov 20, 10:32 AM CSTCoastal Flood StatementBROKenedy14 hr
Nov 20, 2:43 PM CSTAreal Flood AdvisoryBROCameron62 min
Nov 20, 3:25 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more31 hr
Nov 20, 3:36 PM CSTAreal Flood AdvisoryBROCameron84 min

Nearby

Gale Warnings in Texas, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.